Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 29, NWS Atlanta, GA

January 15, 2020Talbot County, Upson County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 15, 2020, 5:29 PM EST for Talbot County, Upson County, Georgia. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jan 15, 2020, 5:29 PM EST (22:29 UTC)
Expired
Jan 16, 2020, 12:25 PM EST
In force
19 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Talbot County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Thomaston (TMSG1). The gauge peaked at 11.02 ft at Jan 16, 2020, 2:00 AM EST.

actionminormoderate810121401/1501/1601/17
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02346180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

863 
WGUS42 KFFC 152229
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
529 PM EST Wed Jan 15 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Flint River near Thomaston affecting Talbot and Upson Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC263-293-161229-
/O.NEW.KFFC.FL.W.0029.200115T2229Z-000000T0000Z/
/TMSG1.1.ER.200115T2225Z.200115T2225Z.000000T0000Z.NO/
529 PM EST Wed Jan 15 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Flint River near Thomaston.
* From this afternoon until further notice.
* At 515 PM Wednesday the stage was 11 feet and slowly rising.
* Flood stage is 11 feet.
* At 11 feet, minor flooding begins in the woodlands and fields near 
  the river. 
  

&&

LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453


$$
3 follow-up statements
592 
WGUS82 KFFC 160246
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
946 PM EST Wed Jan 15 2020

...The Flood Warning continues for the following rivers in Georgia...
  Flint River near Thomaston affecting Talbot and Upson Counties 


GAC263-293-161647-
/O.CON.KFFC.FL.W.0029.000000T0000Z-000000T0000Z/
/TMSG1.1.ER.200115T2225Z.200115T2330Z.000000T0000Z.NO/
946 PM EST Wed Jan 15 2020

The Flood Warning continues for
  The Flint River near Thomaston.
* Until further notice.
* At 915 PM Wednesday the stage was 11 feet, and steady.
* Minor flooding is occurring, and minor flooding is expected to 
  continue.
* Flood stage is 11 feet.
  

&&

LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453


$$
612 
WGUS82 KFFC 161120
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
620 AM EST Thu Jan 16 2020

...The Flood Warning continues for the following rivers in Georgia...
  Flint River near Thomaston affecting Talbot and Upson Counties 


GAC263-293-170119-
/O.CON.KFFC.FL.W.0029.000000T0000Z-000000T0000Z/
/TMSG1.1.ER.200115T2225Z.200116T0945Z.000000T0000Z.NO/
620 AM EST Thu Jan 16 2020

The Flood Warning continues for
  The Flint River near Thomaston.
* Until further notice.
* At 6 AM Thursday the stage was 11 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 11 feet.
* This crest compares to a previous crest of 12.6 feet on Apr 20 2019.
  

&&

LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453


$$
149 
WGUS82 KFFC 161725
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1225 PM EST Thu Jan 16 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Flint River near Thomaston affecting Talbot and Upson Counties

 
GAC263-293-161755-
/O.CAN.KFFC.FL.W.0029.000000T0000Z-200116T1725Z/
/TMSG1.1.ER.200115T2225Z.200116T0945Z.200116T1209Z.NO/
1225 PM EST Thu Jan 16 2020

The Flood Warning is cancelled for
  The Flint River near Thomaston.
* This takes effect immediately.
* At 11 AM Thursday the stage was 10.9 feet and slowly falling.
* Flood stage is 11 feet.
* The river will continue to fall.
  

&&

LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 15, 2:35 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Jan 15, 2:35 PM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
235 PM EST Wed Jan 15 2020

.SHORT TERM /Tonight through Thursday Night/...
Current radar loop shows some isolated showers moving east across N
GA associated with the stalled frontal boundary. Continued upper level
southwesterly flow remains over the southeastern U.S. but we will
see a transition to a more zonal flow by Thursday afternoon. Moist
southwesterly flow will allow for dewpoints across the area to
continue in the upper 50s and lower 60s with precipitable water
values remaining in the 1" to 1.5" range Tonight/Thursday morning. A
shortwave along the stalled frontal boundary will bring increased
chances of precip to the area Tonight and into Thu morning. The
highest rain chances are anticipated across the northern portion of
the forecast area, with likely PoPs across the far northern tier and
progressively diminishing PoPs further south. The warm and moist
airmass will also allow for sufficient instability to support
thunderstorms but without daytime heating not expecting much in the
way of severe storms. The stationary frontal boundary finally starts
to push south late Thursday morning/afternoon allowing drier/cooler
northwesterly flow to push into the area Thu night.

Temps tonight and Thursday are expected to stay on the warm side
with lows in the 50s and 60s and  highs in the 60s and 70s. The
cooler drier airmass moves in Thursday night so we will see low
temps getting down into the 30s and 40s across the state.

01

.LONG TERM /Friday through Wednesday/...
Get ready for a change, normal winter temperatures are set to return
to much of the area by early next week. No major changes were needed
to the extended portion of the forecast, just some minor tweaks to
the pops. One thing to note, if temperatures are colder than
currently forecast in the valleys of north GA Friday night/early
Saturday, will have to watch for the potential for some light
freezing rain.

Surface high pressure begins to shift east of the Great Lakes and a
wedge begins to build down the spine of the Appalachians Friday into
early Saturday. A cold front will begin to cross the Lower
Mississippi River Valley by midday Saturday as southerly flow ahead
of the boundary tries to erode the wedge.  Models do tend to erode
the wedge a bit earlier than what actually happens, but the far NE
zones have the best chances for remaining in the wedge until the
cold front moves through. The front should move through most of the
CWA late Saturday into early Sunday. Not a lot of instability noted
with the FROPA and the main dynamic energy remains well to the
north. Will continue the trend of no thunder at this time.

High pressure and more winter-like temperatures return for the
beginning of next week.

NListemaa

&&

.AVIATION... 18Z Update... VFR conditions prevail across the
area but will see some IFR ceilings tonight. Ceilings have come up
from this morning and most locations are VFR right now. The
ceilings will start to fall again after sunset and should see IFR
conditions by 05-07z. Ceilings will lift back to MVFR by 14z-16z
then VFR by 16-18z Thu. There are a few light showers out there
but they are so isolated decided to leave them out of the TAFs.
Winds will vary from the SW to NW through the period but wind
speeds should stay 10kt or less. VSBYs will follow the ceilings
but only expecting VSBYs to get down into the MVFR range.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  68  39  51 /  40  20   0   0
Atlanta         59  63  41  51 /  40  20   0   0
Blairsville     50  56  33  48 /  60  20   0   0
Cartersville    54  60  37  51 /  50  20   0   5
Columbus        62  69  46  57 /  30  20   0   0
Gainesville     57  63  38  49 /  50  10   0   0
Macon           62  72  43  55 /  30  20   0   0
Rome            54  59  36  52 /  60  20   0   5
Peachtree City  59  64  40  53 /  40  20   0   0
Vidalia         64  77  44  56 /  20  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Jan 15, 2:41 PM EST, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
241 PM EST Wed Jan 15 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
241 PM EST Wed Jan 15 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms are possible this evening and overnight,
especially across North Georgia. A few storms could be strong to
severe, with small hail and gusty winds being the primary threats.

Several rivers are in minor flood stage and continued flooding is
expected given runoff from recent rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers are expected to occur as a cold front pushes through
North and Central Georgia on Saturday, though rainfall accumulations
are forecast to be light.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jan 15, 11:54 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EST WED JAN 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     3 SE DRAKETOWN          33.80N  85.01W
01/11/2020                   CARROLL            GA   PUBLIC

            REPORT OF 3 LARGE TREES BLOWN DOWN 3 MI SE OF DRAKETOWN
            OFF OLD DRAKETOWN TRAIL FROM THE LINE OF STORMS ON
            SATURDAY.

&&

EVENT NUMBER FFC2000092

THIEM
Local storm report, Jan 15, 1:43 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EST WED JAN 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     3 WNW HIRAM             33.89N  84.81W
01/11/2020                   PAULDING           GA   EMERGENCY MNGR

            REPORT OF APPROX 50-60 TREES BLOWN DOWN NEAR THE
            INTERSECTION OF COCHRAN RIDGE RD AND WINNDALE RD 3 MI SE
            OF DALLAS, INCLUDING ONE BLOWN ONTO A RESIDENCE.

&&

CORRECTED REMARKS

EVENT NUMBER FFC2000090

THIEM
Local storm report, Jan 15, 1:47 PM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EST WED JAN 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 ESE UNION             33.84N  84.94W
01/11/2020                   PAULDING           GA   EMERGENCY MNGR

            APPROX 30-40 TREES BLOWN DOWN AROUND THE 2800 BLOACK OF
            MULBERRY ROCK RD, NEAR THE INTERSECTION OF BILLY BULLOCK
            RD.

&&

CORRECTED REMARKS

EVENT NUMBER FFC2000091

THIEM
Local storm report, Jan 15, 3:52 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EST WED JAN 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     2 SSW BRASWELL          33.97N  84.97W
01/11/2020                   PAULDING           GA   911 CALL CENTER

            POWERLINES BLOCKING ROADWAY NEAR THE 1700 BLOCK OF
            BRUSHY MOUNTAIN ROAD.

&&

EVENT NUMBER FFC2000093

LUSK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 9:47 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson64 hr
Jan 15, 4:47 AM ESTRiver Flood WarningFFCNewton21 days
Jan 15, 5:11 AM ESTDense Fog AdvisoryFFCBarrow, Bartow, Carroll, Cherokee, Clayton, Cobb and 19 more5 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.